MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888541019P
Medical Device Problem Codes Misconnection (1399); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during dialysis treatment, the patient had some disconnections of the venous line caused by the defectiveness of the male or female luer connection.It was noted that there was a leakage at the luer adapter but there was no crack.The catheter was not repaired.There was no reported patient injury.
 
Event or Problem Description
According to the reporter, prior to treatment, when connecting the bloodline, it was observed that the ring made a half turn only.And then, during dialysis treatment, about 15 minutes after patient connection with cvc (central venous catheter) to the lines of the machine, the cvc was disconnected (from the machine line) causing a blood loss.The disconnections of the venous line was said to be caused by the defectiveness of the male or female luer connection.It was noted that there was a leakage at the luer adapter but there was no crack.It was reported that they followed the appropriate procedures reported in the protocol for the management of cvc from dialysis.The catheter was not repaired.Amuchinamed 0.05% was the cleaning agent used on the device and to clean the adapters.The cleaning agent was left for about 4-5 minutes on the catheter terminal and were replaced with dry gauze after the connection.The insertion site was treated with amuchinamed 0.05% prior to product placement.Hands were utilized to tighten the adapters.No other products being utilized with the device.There was an unknown amount of blood loss but no blood transfusion was required.Treatment was completed.The nurses noted that in performing the connection maneuver of the lines to the cvc, the thread of both lumens ( arterial and venous) remained stained with blood, with slight dripping on the sterile gauze that wrapped the ends of the cvc.It was said that the physician ordered not to remove the catheter and to leave the connection in sight instead of being covered by the sheet.No other things were done to resolve the issue.There was no reported patient injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, prior to treatment, when connecting the bloodline, it was observed that the ring made a half turn only.And then, during dialysis treatment, about 15 minutes after patient connection with cvc (central venous catheter) to the lines of the machine, the cvc was disconnected (from the machine line) causing a blood loss.The disconnections of the venous line was said to be caused by the defectiveness of the male or female luer connection.It was noted that there was a leakage at the luer adapter but there was no crack.It was reported that they followed the appropriate procedures reported in the protocol for the management of cvc from dialysis.The catheter was not repaired.Amuchinamed 0.05% was the cleaning agent used on the device and to clean the adapters.The cleaning agent was left for about 4-5 minutes on the catheter terminal and were replaced with dry gauze after the connection.The insertion site was treated with amuchinamed 0.05% prior to product placement.Hands were utilized to tighten the adapters.No other products being utilized with the device.There was an unknown amount of blood loss but no blood transfusion was required.No medical intervention/treatment provided due to the event.Treatment was completed.The nurses noted that in performing the connection maneuver of the lines to the cvc, the thread of both lumens (arterial and venous) remained stained with blood, with slight dripping on the sterile gauze that wrapped the ends of the cvc.It was said that the physician ordered not to remove the catheter and to leave the connection in sight instead of being covered by the sheet.No other things were done to resolve the issue.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: e1(first and last name), g3.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
avi kluger
5920 longbow drive
boulder, CO 80301
3035306582
MDR Report Key12093221
Report Number3009211636-2021-00153
Device Sequence Number17140934
Product Code MSD
UDI-Device Identifier10884521158498
UDI-Public10884521158498
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number8888541019P
Device Catalogue Number8888541019P
Device Lot Number2009300115
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 06/09/2021
Supplement Date Received by Manufacturer07/09/2021
07/27/2021
12/13/2021
Initial Report FDA Received Date06/30/2021
Supplement Report FDA Received Date07/27/2021
08/11/2021
12/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown